Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 14, 2022, 1:45 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 14, 2022, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2022, 1:45 AM CDT (06:45 UTC)
- In effect from
- Mar 14, 2022, 9:00 AM CDT
- Expired
- Mar 14, 2022, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4254 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS74 KAMA 140645 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 145 AM CDT Mon Mar 14 2022 OKZ001-TXZ001-006-141445- /O.NEW.KAMA.WI.Y.0004.220314T1400Z-220314T2300Z/ Cimarron-Dallam-Hartley- Including the cities of Channing, Boise City, Dalhart, Romero, Conlen, Keyes, Ware, and Hartley 145 AM CDT Mon Mar 14 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schneider
3 follow-up statements
275 WWUS74 KAMA 141158 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 658 AM CDT Mon Mar 14 2022 OKZ001-TXZ001-006-142000- /O.CON.KAMA.WI.Y.0004.220314T1400Z-220314T2300Z/ Cimarron-Dallam-Hartley- Including the cities of Channing, Boise City, Dalhart, Romero, Conlen, Keyes, Ware, and Hartley 658 AM CDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schneider
058 WWUS74 KAMA 141637 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1137 AM CDT Mon Mar 14 2022 OKZ002-TXZ002-007-142300- /O.EXA.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/ Texas-Sherman-Moore- Including the cities of Four Way, Masterson, Dumas, Stratford, and Guymon 1137 AM CDT Mon Mar 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds around 35 mph with higher gusts. * WHERE...In Oklahoma, Texas County. In Texas, Moore and Sherman Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust may lead to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ001-006-142300- /O.CON.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/ Cimarron-Dallam-Hartley- Including the cities of Channing, Boise City, Dalhart, Romero, Conlen, Keyes, Ware, and Hartley 1137 AM CDT Mon Mar 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds around 35 mph with higher gusts. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust may lead to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Muscha
002 WWUS74 KAMA 142245 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 545 PM CDT Mon Mar 14 2022 OKZ001-002-TXZ001-002-006-007-142345- /O.EXP.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore- Including the cities of Channing, Boise City, Dalhart, Four Way, Masterson, Romero, Conlen, Stratford, Keyes, Ware, Hartley, Dumas, and Guymon 545 PM CDT Mon Mar 14 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... The threat has ended. $$ LG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:24 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 14, 12:24 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1224 AM CDT Mon Mar 14 2022 .AVIATION... 06Z TAF Cycle VFR conditions are expected with mainly considerable mid level and high level cloudiness. South and southwest winds 10 to 20 knots with some gusts near 25 knots will become northwest to north and increase to around 20 to 30 knots with gusts near 35 to 40 knots after 08Z to 12Z Monday. The north winds are forecast to diminish to around 5 to 15 knots after about 01Z to 03Z Tuesday. Schneider && .PREV DISCUSSION... /Issued 631 PM CDT Sun Mar 13 2022/ AVIATION... VFR conditions expected to prevail through the 00Z TAF period for all three terminals. Some LLWS will be possible for KGUY and KAMA between 03Z and 06Z as surface winds decrease and one to two thousand foot winds increase to around 45 kts. Expecting mostly clear skies with a few to scattered high clouds. Hoffeditz PREV DISCUSSION... /Issued 245 PM CDT Sun Mar 13 2022/ SHORT TERM...This Afternoon through Monday Night... Breezy conditions and fire danger remain the top stories in the short term, although a chance for precipitation enters the picture as well. 19z WV satellite reveals a large scale upper wave moving eastward over the Rockies. At the surface, associated lee surface trough in E CO and surface high over the SE CONUS has led to breezy southwesterly winds across the Panhandles, with temperatures rising and critical fire danger developing accordingly. This afternoon, expect fire danger to continue as RH values continue to drop, surface pressure gradient and, by extension, surface winds are maintained. With the breeze continuing into the early evening, critical conditions may hang on until a bit after sunset. Late tonight into Monday, as the upper trough advances eastward, cold front pushes south. Primary story with this front will be the strong breeze behind it. While CAA aloft isn't too impressive, should be able to get some winds to the surface, with sustained speeds around 30 mph possible. This may lead to fire danger, as discussed below. Top end gust potential appears limited given 850mb winds of 45 knots or less over the CWA. Have thus gone with only a modest spread between sustained winds and wind gusts, keeping the gusts under 45 knots. As for precipitation, NAM shows good saturation at 700/850mb following the frontal passage as the upper trough moves across, so cannot totally rule it out. Progged NAM soundings do show temperatures above freezing near the surface but only modestly so. Have thus gone with mostly slight chance rain with a few light snow mentions as well. In any case, total precipitation amounts should be light, if any. Ferguson FIRE WEATHER...This Afternoon and Monday... Critical fire weather conditions have developed in the forecast area this afternoon, with RFTI values rising to the 3 to 6 range in the presence of dry fuels with ERC values in the 70th to 89th percentile. Expect the breezy southwesterly winds of 15 to 25 mph with gusts to 35 to 40 mph to continue for the next several hours. As winds begin to decrease after sunset, critical conditions will end. Monday, elevated to critical conditions are possible once again following a frontal passage. While RH values look to remain above 20 and even 25 percent, 20 foot winds out of the north of 20 to 30 mph with potential gusts to 45 mph are possible as an 850mb jet sets up following the frontal passage. Thus, entirely wind driven elevated to critical conditions could occur with RFTIs up to 4. Given the lack of RH contribution and the potential for light precipitation, have elected to not issue a Fire Weather Watch at this time. Ferguson LONG TERM...Tuesday through Saturday... A warm and dry beginning to the long term will quickly turn cool with chances for precipitation by late week. Tuesday and Wednesday will feature well above average temperatures for the Texas and Oklahoma Panhandles before a cold front brings a cooler airmass later in the week. Along with the cold front, the next upper level system approaches the area and chances for precipitation return. For the most part, rain looks like the dominant precipitation type, but some mixed precip in the northwestern Panhandles looks possible. Temperatures will return to the warming trend on Friday and Saturday. An upper level low pressure system will be just east of the forecast area on Tuesday and will continue to move towards the southeastern CONUS. As this feature progresses east, a H300 ridge builds over the Desert Southwest and the High Plains. Strong WAA in the low levels will bring in warmer air at the surface which will allow temperatures to rise up into the upper 60s to mid 70s Tuesday afternoon. A leeside low is forecast to develop over the higher terrain in Colorado late Tuesday. This will tighten the surface pressure gradient across the CWA and winds are expected to become breezy during mid afternoon into the evening hours. Temperatures will continue to rise on Wednesday and will be well above average. With breezy conditions possible on both Tuesday and Wednesday, a blend of NBM and NBM 90th percentile winds were used on both days. Dry conditions are expected during these two days and fire weather conditions are possible. A cold front is expected to propel southward across the Panhandles Wednesday night into Thursday. Cooler temperatures will follow in its wake and most areas are forecast to be below average for mid March. Winds behind the front will also become breezy to gusty across the CWA. Have gone ahead and utilized NBM 90th percentile winds on Thursday given this set-up. The next upper level trough approaches the Southern High Plains on Thursday. The leading wave out ahead of the main axis of the trough will propagate across the Panhandles Thursday. With sufficient moisture throughout the column and lift supplied by the upper level wave, precipitation will likely return to most, if not all, of the forecast area. The predominant precipitation type will be rain with this system. There may be some periods of mixed precipitation early Thursday morning and Thursday evening as surface temperatures will drop to near freezing in the northern zones. Precipitation amounts likely will not amount to a whole lot, but every little bit the Panhandles can get is certainly welcome. The leading wave exits the Panhandles Thursday evening and precipitation chances will end from west to east. Troughing aloft will continue through Saturday as the next ridge builds and begins to move east over the western US. Muscha FIRE WEATHER...Tuesday and Wednesday... Elevated fire weather conditions are possible across the central and west on Tuesday afternoon. Twenty foot winds Tuesday afternoon will not be overly impressive, with speeds up to 20 mph out of the south. The elevated fire weather threat is mainly driven by low relative humidity values, which are forecast to drop to the low teens Tuesday afternoon. Elevated to critical fire weather conditions are again possible on Wednesday. Twenty foot winds out of the west and up to 20 mph are expected again Wednesday afternoon. Temperatures on Wednesday will be warmer than Tuesday, which will help lead to lower relative humidity values down to the upper single digits. RFTI values of 2 to 3 are possible across the Texas Panhandle. With how dry it has been across the Panhandles, fuels are receptive to fire starts so elevated to critical fire weather conditions are definitely possible on both Tuesday and Wednesday. Muscha AVIATION...18Z TAFs... VFR conditions are favored to prevail through the next 24 hours. There is some chance at MVFR ceilings late in the period as a cold front passes, but chances are too low for a mention of any sort at this time. Otherwise, breezy southwesterly winds will occur this afternoon and evening before winds turn clockwise as a cold front crashes southward. Expect strong northwesterly winds as the period ends 18z Monday. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/29
Hazardous weather outlook, Mar 13, 9:02 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 902 PM CDT Sun Mar 13 2022 OKZ001>003-TXZ001>020-317-141415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 902 PM CDT Sun Mar 13 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Wide spread hazardous weather is low at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are possible Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and critical fire weather conditions Monday.
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.